EconPapers    
Economics at your fingertips  
 

A modified Panjer algorithm for operational risk capital calculations

Dominique Guégan and Bertrand K. Hassani

Journal of Operational Risk

Abstract: ABSTRACT Operational risk management inside banks and insurance companies is an important task. The computation of a risk measure associated to these kinds of risks lies in the knowledge of the so-called loss distribution function (LDF). Traditionally, this LDF is computed via Monte Carlo simulations or using the Panjer recursion, which is an iterative algorithm. In this paper, we propose an adaptation of this last algorithm in order to improve the computation of convolutions between Panjer class distributions and continuous distributions, by mixing the Monte Carlo method, a progressive kernel lattice and the Panjer recursion. This new hybrid algorithm does not face the traditional drawbacks. This simple approach enables us to drastically reduce the variance of the estimated value-at-risk associated with the operational risks and to lower the aliasing error we would have using Panjer recursion itself. Furthermore, this method is much less timeconsuming than a Monte Carlo simulation. We compare our new method with more sophisticated approaches already developed in operational risk literature.

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-of-operational-risk/2 ... capital-calculations (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ3:2160851

Access Statistics for this article

More articles in Journal of Operational Risk from Journal of Operational Risk
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-19
Handle: RePEc:rsk:journ3:2160851